Vol. 8, No. 4, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Noncrossed product bounds over Henselian fields

Timo Hanke, Danny Neftin and Jack Sonn

Vol. 8 (2014), No. 4, 837–855
Abstract

The existence of noncrossed product division algebras (finite-dimensional central division algebras with no maximal subfield that is Galois over the center) was for a time the biggest open problem in the theory of division algebras, until it was settled by Amitsur.

Motivated by Brussel’s discovery of noncrossed products over ((t)), we describe the “location” of noncrossed products in the Brauer group of general Henselian valued fields with arbitrary value group and global residue field. We show that within the fibers defined canonically by Witt’s decomposition of the Brauer group of such fields, crossed products and noncrossed products are, roughly speaking, separated by an index bound. This generalizes a result of Hanke and Sonn for rank-1 valued Henselian fields.

Furthermore, we show that the new index bounds are of different nature from the rank-1 case. In particular, all fibers not covered by the rank-1 case contain noncrossed products, unless the residue characteristic interferes.

Keywords
noncrossed product, division algebra, Henselian fields
Mathematical Subject Classification 2010
Primary: 16S35
Secondary: 11R32, 12F12
Milestones
Received: 1 November 2012
Revised: 28 October 2013
Accepted: 5 December 2013
Published: 10 August 2014
Authors
Timo Hanke
Lehrstuhl D für Mathematik
Rheinisch-Wesfälische Technische Hochschule Aachen
Templergraben 64
D-52062 Aachen
Germany
Danny Neftin
Department of Mathematics
University of Michigan
530 Church St.
Ann Arbor, MI 48109-1043
United States
Jack Sonn
Department of Mathematics
Technion–Israel Institute of Technology
Technion City
32000 Haifa
Israel